MAUDE Adverse Event Report: BAUSCH + LOMB UNIVERSAL VISCOUS FLUID CONTROL PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB UNIVERSAL VISCOUS FLUID CONTROL PACK; UNIT, PHACOFRAGMENTATION
Model Number BL7600
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested.This investigation is ongoing.
 
Event or Problem Description
The user facility in france reported that during the injection of silicone oil into the patient's eye, a popping noise was heard which interrupted the surgery.Upon the surgical team's inspection, it was noticed that the filter of the silicone injection line was half mismatched.The surgeon subsequently observed a choroidal hematoma extending to 1/3 of the temporal surface during the fundus examination.A discharge sclerotomy was performed to attempt to evacuate the hematoma, however it was without success.There were also potentially significant clinical consequences with an anatomical and functional prognosis reserved.There was no additional anesthesia required following the issue.No additional medical intervention is planned to treat choroidal hematoma.Reassessment of the patient's vision concluded that it has not improved compared with vision before the surgery.
 
Additional Manufacturer Narrative
Product evaluation confirmed the failure mode that the filter housing has partially opened at the seam.The product was sent to escalon, the vendor, and their evaluation also determined that the filter membrane was partially disconnected from the filter housing.The housing was not cracked or damaged and there was no apparent damage to the membrane filter.They were able to reproduce the "pop" noise when detaching the filter membrane from the housing.The incoming pall filters are inspected by escalon before assembly and no abnormalities or defects were detected.The filter has been sent to pall for their evaluation.The exact cause of the reported event could not be conclusively determined: therefore root cause has not been established at this time.The investigation is ongoing.
 
Event or Problem Description
Additional information received explained the syringe containing silicone oil was connected to stellaris system with a combined pack 23 ga.The mismatching of the device occurred at the level of the bleu filter (partial mismatching).
 
Additional Manufacturer Narrative
Correction: h6 type of investigation from: 4114 to: 10, 4109, 4110, 4112.
 
Additional Manufacturer Narrative
Pall's extensive evaluation of the returned filter found no evidence of component damage on either 25mm port housings.The major membrane showed no gross signs of damage or missing material from field use.The filter was found to have normal welding evidence on both 25mm port housings.They were unable to determine an exact root cause.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.

Brand Name
UNIVERSAL VISCOUS FLUID CONTROL PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
SYNERGETICS USA, INC
3845 corporate centre drive
o''fallon MO 63368
Manufacturer Contact
juli moore
3365 tree court industrial blvd
6362263220
MDR Report Key17367004
Report Number0001932402-2023-70002
Device Sequence Number7613962
Product Code MSR
UDI-Device Identifier10841305111896
UDI-Public(01)10841305111896(17)260328(10)1691231005
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Model NumberBL7600
Device Catalogue NumberBL7600
Device Lot Number1691231005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/17/2023
10/13/2023
10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient Age59 YR
Patient SexFemale